MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-3R
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that after the ultrasonic probe was cleaned and disinfected during reprocessing, yellow liquid adhered when the probe device was wiped with gauze.The yellow liquid adhered even after wiping it off several times.The facility's cleaning method is as follows: cleaning using endopure, immersion in disopa, flushing with water, and wiping with disinfectant ethanol solution b ip on gauze.Yellow liquid adhered at the last step in the cleaning process.There was no patient involvement.There was no report the device was used in a procedure.
 
Event or Problem Description
No additional information was received by the customer.
 
Additional Manufacturer Narrative
The subject device was returned for device investigation.Additional information: h3, and h6.The customer allegation of yellow liquid was confirmed.The device evaluation performed an analysis of the yellow fluid and confirmed that its internal components were proteins, fatty acid salts, and hydrocarbon compounds and that it did not contain any ultrasonic probe components.We have confirmed that fatty acid salts (calcium stearate) are components of surfactants and lubricants and that they may have originated from products used in the vicinity of cleaning agents.Based on the results of the investigation, the definitive root cause could not be determined.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21712275
Report Number3002808148-2025-05339
Device Sequence Number15938094
Product Code ITX
UDI-Device Identifier04953170063213
UDI-Public04953170063213
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUM-3R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EU-ME2/EVIS EUS ENDOSCOPIC ULTRASOUND CENTER
Patient SexUnknown